Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 20, 2013Camden County, New Jersey; Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2013, 8:39 PM EDT for Camden County, New Jersey; Delaware County, Pennsylvania. It was in force for 66 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 8:39 PM EDT (00:39 UTC)
Expired
Jul 20, 2013, 9:45 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly

Counties Camden County, NJ, Delaware County, PA

The radar

The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 8:45 PM EDTTSTM WND GST 65Brookhaven, PAA 65 MPH THUNDERSTORM WIND GUST REPORTED IN BROOKHAVEN.
Jul 20, 8:56 PM EDTTSTM WND GST 53Philadelphia Intl Airpo, PA
Jul 20, 9:02 PM EDTTSTM WND GST 66Philadelphia Intl Airpo, PA
Jul 20, 9:05 PM EDTTSTM WND DMGEast Greenwich Twp, NJTREE DOWN.
Jul 20, 9:05 PM EDTTSTM WND DMGNational Park, NJTREES DOWN
Jul 20, 9:05 PM EDTTSTM WND DMGWest Deptford Twp, NJWIRES DOWN ON HESSIAN AVE
Jul 20, 9:05 PM EDTTSTM WND DMGWoodbury, NJTREE AND WIRES DOWN
Jul 20, 9:05 PM EDTTSTM WND GST 52Woodbury, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2382 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WWUS81 KPHI 210039
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 PM EDT SAT JUL 20 2013

NJZ017>019-PAZ070-071-210145-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-
839 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMDEN...NORTHWESTERN
GLOUCESTER...SOUTHERN DELAWARE...SOUTHWESTERN PHILADELPHIA AND WEST
CENTRAL BURLINGTON COUNTIES...

AT 835 PM EDT...A STRONG THUNDERSTORM WAS NEAR VILLAGE GREEN-GREEN
RIDGE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR PHILADELPHIA INTERNATIONAL ARPT AROUND 850 
PM...
NATIONAL PARK AROUND 900 PM...
HADDON HEIGHTS AROUND 910 PM...
SPRINGDALE AROUND 920 PM...
EVESHAM AROUND 930 PM...
MEDFORD AROUND 940 PM.

LAT...LON 3982 7480 3979 7482 3978 7544 3980 7541
      3983 7548 3992 7548 3998 7478 3986 7476
      3986 7477 3984 7476

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:46 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 20, 7:46 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT JUL 20 2013

.SYNOPSIS...
A WEAK COLD FRONT THIS EVENING EXTENDED FROM NEAR BOSTON TO NEAR
NEW YORK CITY...SOMERVILLE AND ALLENTOWN SOUTHWESTWARD INTO WEST
VIRGINIA. THIS FRONT WILL STALL ACROSS TH DELMARVA SUNDAY AND MONDAY
BEFORE LIFTING TO OUR NORTH ON TUESDAY. ANOTHER COLD FRONT IS
ANTICIPATED TO APPROACH FROM THE NORTHWEST ON WEDNESDAY AND IT
SHOULD ARRIVE ON WEDNESDAY NIGHT. THE FRONT MAY STALL OFF THE
COAST FOR THURSDAY, FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BOUNDARY AT 730 PM VCNTY KABE-KSMQ EVOLVING FROM SUSSEX COUNTY NJ
AND KMPO SHOWERS AND TSTMS EARLIER THIS AFTN AND IS THE FOCUS
THROUGH 9 PM FOR SHOWERS AND TSTMS. A FEW GUSTS AROUND 30 KT SO
FAR INCLUDING KMPO...KABE AND BRICK NJ.

NO IMMINENT PLANS FOR A WATCH. TSTMS STRUGGLING BEHIND PRIMARY
SFC TROUGH AXISED NYC-KBWI AT 6 PM AND THERE MAY BE SOME MID LVL
NVA.

TSTMS MAY GROW IN A PRIMARY ROUND AROUND 04Z NEAR THE PA/MD BORDER
BUT WAITING TO SEE DEVELOPMENT BEFORE FCSTG A DECENT SIZED
COMPLEX OF STORMS THROUGH KILG-KPHL.

BEST BULK SHEAR ABV 30 KT N OF RTE 80 THIS EVENING WHILE GREATEST
INSTABILITY DELMARVA.

AS THE FRONT SAGS SOUTH DURING THE OVERNIGHT HOURS...CONDITIONS
WILL GRADUALLY IMPROVE COMPARED TO PREVIOUS NIGHTS, WITH LOWS
DROPPING INTO THE MID 60S IN THE SOUTHERN POCONOS AND NORTHWEST NJ
LATE TONIGHT. FURTHER SOUTH...LOWS TEMPERATURES IN THE MID TO
UPPER 70S ARE EXPECTED...SO RELIEF MAY NOT BE AS NOTICEABLE. A
BLEND OF MET/MAV MOS GUIDANCE WAS USED TO POPULATE THE GRIDS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT SAGS THROUGH A GOOD PART OF DELAWARE BY SUNDAY
MORNING...THEN BECOMES NEARLY STATIONARY BEFORE WASHING OUT SOUTH
OF THE AREA. THE PROXIMITY OF THIS BOUNDARY...PLUS SLIGHTLY COOLER
AIR ALOFT...WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS
THROUGH A GOOD PORTION OF THE CWA ON SUNDAY, ALTHOUGH THE GREATEST
THREAT MAY BE SOUTH OF THE I-95 CORRIDOR. AN ISOLATED STRONG
THUNDERSTORM IS NOT OUT OF THE QUESTION. WHILE ACTUAL AIR
TEMPERATURES WILL BE SLIGHTLY COOLER WITH MAX TEMPS IN THE LOW 80S
IN THE FAR NORTH AND UPPER 80S SOUTH, LOWER DEW POINT TEMPERATURES
(GENERALLY IN THE 60S FROM PHL NORTH) WILL TRANSLATE TO SLIGHTLY
LOWER HUMIDITIES TOO. THE ONLY EXCEPTION MAY BE THE DELMARVA SOUTH
OF THE CD CANAL WHERE DEW POINT TEMPERATURES COULD HOVER IN THE LOW
70S MUCH OF THE DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE PERIOD FROM SUNDAY NIGHT THROUGH SATURDAY WILL FEATURE A LONG
WAVE TROUGH OVER THE EASTERN STATES AND A RIDGE OVER THE WEST.
TEMPERATURES ARE FORECAST TO RETURN NEAR NORMAL WITH HIGHS MAINLY
IN THE 80S AND OVERNIGHT LOWS MOSTLY IN THE 60S AND LOWER 70S.

THE WEAKENING FRONTAL BOUNDARY IS EXPECTED TO BE ACROSS OUR
SOUTHERN COUNTIES ON SUNDAY EVENING AND IT MAY SINK SOUTHWARD A
BIT ON SUNDAY NIGHT. AS A RESULT, WE WILL KEEP A LOW OR SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES
WHILE OUR NORTHERN COUNTIES SHOULD REMAIN RAIN-FREE AS HIGH
PRESSURE BUILDS ACROSS NORTHERN NEW ENGLAND.

THE MID LEVEL FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST ON
MONDAY IN RESPONSE TO A SHORT WAVE DRIFTING ACROSS THE OHIO RIVER
VALLEY AND VICINITY. AS A RESULT, THE PRECIPITATION ASSOCIATED
WITH THE FRONTAL BOUNDARY SHOULD BE DRAWN BACK UP INTO OUR REGION.
WE WILL INDICATE AN INCREASING CLOUD COVER AND CHANCE OF SHOWERS
AND THUNDERSTORMS FROM SOUTH TO NORTH. PRECIPITABLE WATER VALUES
ARE FORECAST TO BE NEAR OR IN EXCESS OF 2 INCHES, ESPECIALLY
ACROSS OUR SOUTHERN COUNTIES, SO LOCALLY HEAVY RAINFALL IS
POSSIBLE.

THE MID LEVEL SHORT WAVE IS FORECAST TO PASS OVER OUR REGION
AROUND TUESDAY NIGHT. AS THE FEATURE APPROACHES ON TUESDAY IT IS
EXPECTED TO PULL THE SURFACE BOUNDARY TO THE NORTH AND THROUGH OUR
FORECAST AREA. UNSETTLED CONDITIONS WILL LIKELY CONTINUE WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS FOR MONDAY NIGHT, TUESDAY AND
TUESDAY NIGHT.

ADDITIONAL IMPULSES IN THE MID LEVEL FLOW ALONG WITH ANOTHER
SURFACE FRONT FROM THE NORTHWEST WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS IN OUR FORECAST FOR WEDNESDAY AND THURSDAY. A MID
LEVEL SHORT WAVE IS ANTICIPATED TO PASS OVERHEAD ON THURSDAY NIGHT
AND WE ARE EXPECTING THE POTENTIAL FOR PRECIPITATION TO DECREASE
IN ITS WAKE FOR FRIDAY AND SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...39 KT GUSTY TSTMS WITH BRIEF IFR CONDS ALONG THE
OUTFLOWS-WEAK CDFNT VCNTY KXLL-KJFK. THOSE SHOULD SEND MORE
OUTFLOWS SOUTHWARD AND WEAKEN WHILE NEW STORMS MAY DEVELOP IN
THE LARGER INSTABILITY OF MD/DE IN THE 02Z-06Z TIME FRAME.

SOME MVFR FOG AND HAZE POSSIBLE  OVERNIGHT WITH A WSHIFT FROM SW
TO LIGHT N AS THE SHOWERS AND TSTMS END.

SUNDAY...VFR SCT-BKN AOA 4000 FT. SCT SHOWERS AND TSTMS EXPECTED...
MAINLY VCNTY KPHL SOUTHWARD IN WEAK SHEARED ENVIRONMENT WHICH
MEANS BRIEF IFR CONDS IN ANY TSTMS AND A POSSIBLE G30KT.

OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MAINLY VFR WITH LATE NIGHT AND
EARLY MORNING VISIBILITY RESTRICTIONS POSSIBLE EACH DAY. ALSO,
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS AND
THUNDERSTORMS MAY BE ACCOMPANIED BY LOW CEILINGS AND REDUCED
VISIBILITY.

&&

.MARINE...
OVERNIGHT...WILL PROBABLY CANCEL SCA AT 930 PM PENDING NO FURTHER
RISK OF ATLC WATERS SLY FETCH DRIVEN SEAS TO 5 FT OR ANY GUSTS
OVER 22 KT...EXCEPT FOR A POSSIBLE SMW GUST IN A TSTM.

NO SCA EXPECTED SUNDAY IN A VERY LIGHT WIND FLOW. HAZY S NJ AND DE
WATERS AND POSSIBLE AFTN TSTM WITH GUST 30 KT.

OUTLOOK...
A SURFACE FRONT IS EXPECTED TO MEANDER OVER OR NEAR THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT BEFORE LIFTING TO THE NORTH ON TUESDAY. ANOTHER FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE AROUND WEDNESDAY
NIGHT. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL
CRAFT ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.RIP CURRENTS...
WITH WAVE HEIGHTS BUILDING INTO THE 4 TO 5 FEET RANGE ON OUR
OCEAN WATERS IN THE SOUTHERLY SWELL TODAY, THERE IS A MODERATE
RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE. OUR LOCAL
CALCULATIONS CONTINUE TO GIVE THE DELAWARE BEACHES A LOW RISK FOR
TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO/DRAG 745
NEAR TERM...DRAG/MIKETTA 745
SHORT TERM...MIKETTA
LONG TERM...IOVINO
AVIATION...DRAG/IOVINO/MIKETTA 745
MARINE...DRAG/IOVINO/MIKETTA 745
RIP CURRENTS...
Hazardous weather outlook, Jul 20, 6:53 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT SAT JUL 20 2013

NJZ001-007>009-PAZ054-055-060>062-101-103-105-212300-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-212300-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS,
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-012-013-020-027-212300-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THUNDERSTORMS EARLY THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-021>023-212300-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-212300-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-212300-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-212300-
DELAWARE BEACHES-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-212300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS AND
FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS, MAINLY SOUTH OF GREAT EGG INLET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 5:47 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EDT SAT JUL 20 2013

NJZ014-020-026-202245-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
547 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OCEAN AND
SOUTHEASTERN MONMOUTH COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEISURE VILLAGE...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR SILVERTON AROUND 555 PM...
BRICK TOWNSHIP AROUND 600 PM...
BAY HEAD AROUND 605 PM AND
MANASQUAN AROUND 610 PM.

LAT...LON 4008 7403 4006 7402 3998 7406 3998 7408
      4000 7410 3998 7411 3998 7424 4011 7426
      4011 7417 4010 7415 4014 7411 4016 7401
      4010 7402

FORECASTER: HEAVENER
Special weather statement, Jul 20, 6:36 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 PM EDT SAT JUL 20 2013

NJZ010-012-202315-
MIDDLESEX NJ-SOMERSET NJ-
636 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET AND
NORTHEASTERN MIDDLESEX COUNTIES...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRIDGEWATER...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR MIDDLESEX AROUND 650 PM...
SOUTH PLAINFIELD AROUND 700 PM...
ISELIN AROUND 710 PM AND
PORT READING AROUND 720 PM.

LAT...LON 4056 7421 4055 7424 4050 7425 4053 7474
      4062 7470 4064 7473 4066 7472 4067 7453
      4065 7451 4067 7446 4067 7440 4062 7442
      4060 7444 4061 7431 4061 7421 4059 7420

FORECASTER: HEAVENER
Special weather statement, Jul 20, 6:57 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT SAT JUL 20 2013

NJZ007-009-PAZ061-062-105-210000-
HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
657 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEHIGH...NORTH
CENTRAL BUCKS...NORTHERN HUNTERDON...SOUTHERN NORTHAMPTON AND
SOUTHWESTERN WARREN COUNTIES...

AT 653 PM EDT...A STRONG THUNDERSTORM WAS NEAR FULLERTON...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR FREEMANSBURG AROUND 710 PM...
OLD ORCHARD AROUND 720 PM...
GLENDON AROUND 730 PM...
ALPHA AROUND 740 PM...
BLOOMSBURY AROUND 750 PM AND
CLINTON AROUND 800 PM.

LAT...LON 4074 7483 4053 7483 4056 7555 4072 7555

FORECASTER: HEAVENER
Special weather statement, Jul 20, 7:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT SAT JUL 20 2013

DEZ001-MDZ008-NJZ016-021-210100-
CECIL MD-CUMBERLAND NJ-NEW CASTLE DE-SALEM NJ-
754 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND...
SOUTHEASTERN CECIL...SOUTHERN NEW CASTLE AND SOUTHWESTERN SALEM
COUNTIES...

AT 750 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAYOTS...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR BOHEMIAS MILLS AND WARWICK AROUND 800
PM...MIDDLETOWN...MOUNT PLEASANT AND TOWNSEND AROUND 810 PM...
ODESSA AND SAINT GEORGES AROUND 820 PM.

LAT...LON 3957 7556 3951 7555 3947 7558 3941 7553
      3944 7550 3946 7555 3950 7555 3957 7551
      3960 7524 3935 7521 3936 7540 3944 7549
      3941 7552 3938 7550 3936 7552 3937 7577
      3938 7579 3937 7593 3953 7594

FORECASTER: HEAVENER
Special weather statement, Jul 20, 8:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT SAT JUL 20 2013

NJZ017-018-022-027-210130-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-SOUTHEASTERN BURLINGTON NJ-
833 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATLANTIC...SOUTH
CENTRAL BURLINGTON...SOUTHEASTERN CAMDEN AND SOUTHERN GLOUCESTER
COUNTIES...

AT 831 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYTON...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR CLAYTON AROUND 840 PM...
MONROE TOWNSHIP AROUND 850 PM...
COLLINGS LAKES AROUND 900 PM...
HAMMONTON AROUND 910 PM...
BATSTO AROUND 930 PM.

LAT...LON 3957 7458 3959 7510 3965 7519 3972 7518
      3974 7460

FORECASTER: HEAVENER
Special weather statement, Jul 20, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 PM EDT SAT JUL 20 2013

NJZ017>019-PAZ070-071-210145-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-
839 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMDEN...NORTHWESTERN
GLOUCESTER...SOUTHERN DELAWARE...SOUTHWESTERN PHILADELPHIA AND WEST
CENTRAL BURLINGTON COUNTIES...

AT 835 PM EDT...A STRONG THUNDERSTORM WAS NEAR VILLAGE GREEN-GREEN
RIDGE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR PHILADELPHIA INTERNATIONAL ARPT AROUND 850
PM...
NATIONAL PARK AROUND 900 PM...
HADDON HEIGHTS AROUND 910 PM...
SPRINGDALE AROUND 920 PM...
EVESHAM AROUND 930 PM...
MEDFORD AROUND 940 PM.

LAT...LON 3982 7480 3979 7482 3978 7544 3980 7541
      3983 7548 3992 7548 3998 7478 3986 7476
      3986 7477 3984 7476

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:33 PM EDTSpecial Weather StatementPHICamden57 min
Jul 20, 8:49 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester56 min
Jul 20, 9:13 PM EDTSpecial Weather StatementPHIOcean32 min
Jul 20, 9:38 PM EDTSevere Thunderstorm WarningPHIBurlington67 min
Jul 20, 9:51 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean54 min
Jul 20, 9:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden61 min
Jul 20, 10:07 PM EDTSpecial Marine WarningPHI83 min
Jul 20, 10:46 PM EDTSpecial Weather StatementPHIBurlington59 min
Jul 20, 10:52 PM EDTSpecial Weather StatementPHIAtlantic53 min
Jul 20, 11:10 PM EDTSpecial Marine WarningPHI95 min
Jul 21, 3:10 PM EDTSpecial Weather StatementPHIOcean65 min
Jul 21, 3:17 PM EDTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean6 hr
Jul 21, 3:44 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem2 hr
Jul 21, 4:16 PM EDTSpecial Weather StatementPHIBurlington89 min
Jul 21, 4:20 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 4:44 PM EDTSpecial Weather StatementPHIBurlington61 min
Jul 21, 5:03 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:18 PM EDTSevere Thunderstorm WarningPHIBurlington57 min
Jul 21, 5:28 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:52 PM EDTSpecial Weather StatementPHIOcean53 min
Jul 21, 6:20 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 21, 6:33 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean3 hr
Jul 21, 7:02 PM EDTSpecial Weather StatementPHIAtlantic88 min
Jul 21, 7:04 PM EDTSpecial Marine WarningPHI56 min
Jul 21, 7:25 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington3 hr
Jul 20, 8:56 PM EDTSpecial Weather StatementPHINew Castle64 min
Jul 20, 10:17 PM EDTSevere Thunderstorm WarningPHIKent, New Castle58 min
Jul 20, 10:55 PM EDTAreal Flood AdvisoryPHINew Castle3 hr
Jul 21, 3:17 PM EDTSpecial Weather StatementPHISussex58 min
Jul 21, 4:25 PM EDTSpecial Weather StatementPHISussex95 min
Jul 21, 4:50 PM EDTFlash Flood WarningPHISussex4 hr
Jul 21, 4:58 PM EDTAreal Flood AdvisoryPHIKent3 hr
Jul 21, 5:45 PM EDTSpecial Weather StatementPHISussex60 min
Jul 21, 6:28 PM EDTAreal Flood AdvisoryPHIKent, Sussex3 hr
Jul 20, 9:44 PM EDTSpecial Weather StatementPHIKent61 min
Jul 20, 11:25 PM EDTSpecial Weather StatementPHIKent65 min
Jul 21, 4:35 PM EDTSpecial Weather StatementPHIKent, Queen Anne's85 min
Jul 21, 4:36 PM EDTSpecial Weather StatementPHIKent, Queen Anne's84 min

Nearby

Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.